Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 20, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 9, 2014, 2:41 AM CDT for 34 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 9, 2014, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2014, 2:41 AM CDT (07:41 UTC)
- In effect from
- Apr 9, 2014, 1:00 PM CDT
- Expired
- Apr 9, 2014, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
All 42 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 113 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2744 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
126 WWUS84 KOUN 090741 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 241 AM CDT WED APR 9 2014 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... OKZ004-005-009-010-014>016-021-022-033>037-TXZ083>085-087-088- 091800- /O.UPG.KOUN.FW.A.0018.140409T1800Z-140410T0000Z/ /O.NEW.KOUN.FW.W.0020.140409T1800Z-140410T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM- WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD- WILBARGER-KNOX-BAYLOR- 241 AM CDT WED APR 9 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR GUSTY WINDS... LOW HUMIDITY... AND VERY WARM TEMPERATURES FOR PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH TO SOUTHWEST AT 20 TO 25 MPH... GUSTS 25 TO 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...MID TO UPPER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING OR ACTIVITIES WHICH MAY LEAD TO A FIRE. SUCH AS OPERATING HEAVY MACHINERY OVER VEGETATION... THROWING CIGARETTES OUT OF YOUR VEHICLE... OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$ OKZ006-011-017-023-038-044-TXZ086-089-090-091800- /O.NEW.KOUN.FW.W.0020.140409T1800Z-140410T0000Z/ ALFALFA-MAJOR-BLAINE-CADDO-COMANCHE-COTTON-WICHITA-ARCHER-CLAY- 241 AM CDT WED APR 9 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR GUSTY WINDS... LOW HUMIDITY... AND VERY WARM TEMPERATURES FOR PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * WIND...SOUTH TO SOUTHWEST AT 20 TO 25 MPH... GUSTS 25 TO 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...MID TO UPPER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING OR ACTIVITIES WHICH MAY LEAD TO A FIRE. SUCH AS OPERATING HEAVY MACHINERY OVER VEGETATION... THROWING CIGARETTES OUT OF YOUR VEHICLE... OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$ KURTZ
2 follow-up statements
940 WWUS84 KOUN 091644 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1144 AM CDT WED APR 9 2014 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... OKZ007-008-012-013-018>020-024>030-100000- /O.EXA.KOUN.FW.W.0020.140409T1800Z-140410T0000Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CANADIAN-OKLAHOMA- LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- 1144 AM CDT WED APR 9 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WIND...SOUTH TO SOUTHWEST AT 20 TO 25 MPH... GUSTS 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...NEAR 80. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING OR ACTIVITIES WHICH MAY LEAD TO A FIRE. SUCH AS OPERATING HEAVY MACHINERY OVER VEGETATION... THROWING CIGARETTES OUT OF YOUR VEHICLE... OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$ OKZ004>006-009>011-014>017-021>023-033>038-044-TXZ083>090-100000- /O.CON.KOUN.FW.W.0020.140409T1800Z-140410T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER-CLAY- 1144 AM CDT WED APR 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM FOR GUSTY WINDS AND LOW HUMIDITY... * WIND...SOUTH TO SOUTHWEST AT 20 TO 25 MPH... GUSTS 30 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...MID TO UPPER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING OR ACTIVITIES WHICH MAY LEAD TO A FIRE. SUCH AS OPERATING HEAVY MACHINERY OVER VEGETATION... THROWING CIGARETTES OUT OF YOUR VEHICLE... OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$
055 WWUS84 KOUN 092359 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 659 PM CDT WED APR 9 2014 OKZ004>030-033>038-044-TXZ083>090-100100- /O.EXP.KOUN.FW.W.0020.000000T0000Z-140410T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- 659 PM CDT WED APR 9 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN HALF OF OKLAHOMA AND WESTERN NORTH TEXAS... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. INCREASING HUMIDITY WILL ALLOW FOR A SLOW IMPROVEMENT IN FIRE WEATHER CONDITIONS THIS EVENING. HOWEVER...BREEZY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT TONIGHT. $$ MBS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 8, 6:41 PM CDT, 8 hours earlier.
Area forecast discussion, Apr 8, 6:41 PM CDT, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT TUE APR 8 2014
.DISCUSSION...
AVIATION DISCUSSION FOR THE 00Z TAFS IS BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE. SOUTH TO
SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY AT ALL
SITES 13-15Z.
&&
.PREV DISCUSSION... /ISSUED 335 PM CDT TUE APR 8 2014/
DISCUSSION...
FIRE WEATHER WILL BE THE PRIMARY CONCERN FOR THE NEXT FEW DAYS.
STARTED WITH A FIRE WATCH OVER THE WESTERN COUNTIES FOR WEDNESDAY
AFTERNOON. MINIMUM RH VALUES WILL BE WELL INTO THE TEENS...HOWEVER
MAXIMUM WIND SPEEDS WILL BE MARGINAL FOR RED FLAG CRITERIA. FUTURE
SHIFTS WILL HAVE TO MONITOR THESE CONDITIONS CLOSELY.
AS SOUTHERLY WINDS RETURN TONIGHT...EXPECT A QUICK WARM UP THROUGH
THURSDAY. WESTERN NORTH TEXAS MAY EASILY SEE TEMPERATURES INTO THE
90S ON THURSDAY. A COLD FRONT IS SET TO ENTER THE AREA
THURSDAY...BRINGING NORTH WINDS BACK TO THE REGION BUT ONLY
MARGINALLY IMPACTING TEMPERATURES. THE BOUNDARY IS EXPECTED TO
BECOME STATIONARY FRIDAY MORNING NEAR THE I44 CORRIDOR. TEMPS WILL
REMAIN IN THE MID TO UPPER 70S NORTH OF IT FRI AFTERNOON...WHILE
THEY CLIMB INTO THE MID 80S SOUTH OF IT NEAR WESTERN NORTH TX. LOW
LEVEL MOISTURE WILL INCREASE THROUGH SATURDAY MORNING AS SSE FLOW
RETURNS AHEAD OF AN INITIAL WEAK SHORTWAVE TROUGH. THIS LIGHT SSE
FLOW...LOW DEWPOINT DEPRESSIONS...AND INITIALLY CLEAR SKIES SHOULD
RESULT IN AT LEAST SOME PATCHY FOG AND VERY LOW STRATUS DEVELOPING
EARLY SATURDAY MORNING.
THE TWO MOST SIGNIFICANT FEATURES IMPACTING THE FORECAST THROUGH
EARLY NEXT WEEK WILL BE A SOUTHERN STREAM VORT MAX AND A STRONG
COLD FRONT. THE TIMING OF THE PREVIOUS IS STILL DIFFERENT BETWEEN THE
GFS AND ECMWF. THE ECMWF IS FASTER (ARRIVES AROUND 00Z MON) WITH
THIS FEATURE...AS IT BEGINS TO DIG A NORTHERN STREAM TROUGH OVER
THE INTERMOUNTAIN WEST EARLIER THAN THE GFS. THE GFS DIGS THE
NORTHERN TROUGH ACROSS THE NORTHERN ROCKIES AND PLAINS SENDING THE
COLD FRONT ALL THE WAY ACROSS I44 BY MON 00Z. REGARDLESS...BELIEVE
THERE WILL BE SUFFICIENT LIFT AND MOISTURE PRESENT TO SUPPORT HIGH
CHC POPS AHEAD OF THE FRONT ACROSS AT LEAST THE SE ZONES THROUGH
LATE SUN NIGHT. SEVERE POTENTIAL IS STILL UNCLEAR FOR LATE THIS
WEEKEND...SINCE THIS WILL DEPEND GREATLY ON THE TIMING OF BOTH OF
THESE FEATURES AND THE POSSIBILITY OF A HIGH CIN ENVIRONMENT.
MUCH COLDER AIR WILL FOLLOW THE FRONT SUNDAY NIGHT WITH BOTH THE
GFS AND ECMWF INDICATING POSSIBLE 850 MB TEMPS BELOW 1C ACROSS
MUCH OF OK DURING THE DAY MONDAY. FOR NOW WILL STAY A BIT
CONSERVATIVE WITH MAX TEMPS MONDAY AFTERNOON AND LEAN CLOSER
TOWARDS THE MEX...BUT CERTAINLY CANNOT RULE OUT TEMPS DIPPING INTO
THE 40S ESPECIALLY IF POST-FRONTAL CLOUD COVER LINGERS.
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR OKZ004-005-009-010-014>016-021-022-033>037.
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ083>085-087-088.
&&
17/26/26Hazardous weather outlook, Apr 8, 7:16 PM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 716 PM CDT TUE APR 8 2014 OKZ004>048-050>052-TXZ083>090-100015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 716 PM CDT TUE APR 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .FIRE WEATHER... GUSTY SOUTH TO SOUTHWEST WINDS WILL OCCUR ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS BOTH WEDNESDAY AND THURSDAY. THESE WINDS WILL COMBINE WITH VERY WARM TEMPERATURES AND LOW HUMIDITY TO CREATE ELEVATED TO CRITICAL WILDFIRE POTENTIAL...ESPECIALLY ACROSS WESTERN AND SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. .THUNDERSTORMS... A STORM SYSTEM WILL BRING A CHANCES OF THUNDERSTORMS TO THE AREA SATURDAY THROUGH EARLY MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
Nearby
Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.